Alert archive / New Mexico / Flash Flood Warnings in 2015

Flash Flood Warning 1, NWS Albuquerque, NM

May 4, 2015Curry County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at May 4, 2015, 6:02 PM MDT for Curry County, New Mexico. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2015, 6:02 PM MDT (00:02 UTC)
Expired
May 4, 2015, 9:00 PM MDT
In force
3 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Curry County, NM

The radar

The Cannon AFB radar (KFDX), 43 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 7:30 PM MDTFLOODClovis, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2015-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2015-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
203 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1915 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

444 
WGUS55 KABQ 050002
FFWABQ
NMC009-050300-
/O.NEW.KABQ.FF.W.0001.150505T0002Z-150505T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
602 PM MDT MON MAY 4 2015

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN CURRY COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 900 PM MDT

* AT 554 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM THUNDERSTORMS NEAR CANNON AFB...OR ABOUT NEAR
  CLOVIS...MOVING NORTHEAST AT 10 MPH OVER CLOVIS AND SURROUNDING 
  LOCATIONS. RAINFALL AMOUNTS BETWEEN TWO AND THREE INCHES WILL BE 
  COMMON FROM THESE STORMS AND WILL EASILY OVERCOME CITY DRAINAGES
  AND FLOOD ROADS AND LOW WATER CROSSINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3431 10339 3440 10341 3469 10304 3464 10302
      3430 10303

$$
2 follow-up statements
226 
WGUS75 KABQ 050124
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
724 PM MDT MON MAY 4 2015

NMC009-050300-
/O.CON.KABQ.FF.W.0001.000000T0000Z-150505T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CURRY NM-
724 PM MDT MON MAY 4 2015

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM MDT FOR
SOUTHEASTERN CURRY COUNTY...

AT 721 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED 
TO INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER SOUTHEAST 
CURRY COUNTY. CANNON AIR FORCE BASE REPORTED OVER 4 INCHES OF 
RAIN SO FAR TODAY AND AN ADDITIONAL 1 TO 2 INCHES ARE POSSIBLE 
TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3431 10339 3440 10341 3469 10304 3464 10302
      3430 10303

$$
631 
WGUS75 KABQ 050257
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
857 PM MDT MON MAY 4 2015

NMC009-050304-
/O.EXP.KABQ.FF.W.0001.000000T0000Z-150505T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CURRY NM-
857 PM MDT MON MAY 4 2015

...THE FLASH FLOOD WARNING WILL EXPIRE AT 900 PM MDT FOR SOUTHEASTERN
CURRY COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT RAIN WAS 
SLOWLY BECOMING LIGHTER ACROSS THE WARNED AREA AND THE FLASH FLOOD 
THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE 
THREAT FOR SIGNIFICANT FLASH FLOODING IS ENDING. THUS...THE FLASH 
FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3431 10339 3440 10341 3469 10304 3464 10302
      3430 10303

$$

43

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at May 4, 3:30 PM MDT, 2 hours 32 minutes earlier.

Area forecast discussion, May 4, 3:30 PM MDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
330 PM MDT MON MAY 4 2015

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT THE STATE
THROUGH TUESDAY AS AN UPPER LEVEL LOW PRESSURE SYSTEM...CURRENTLY
OVER ARIZONA...MOVES SLOWLY EAST ACROSS THE REGION. MOST AREAS WILL
SEE GOOD CHANCES FOR WETTING RAINS...BUT LOCALES BETWEEN THE
CENTRAL MOUNTAIN CHAIN AND THE TEXAS BORDER WILL HAVE THE BEST
CHANCES WITH THE POTENTIAL FOR FLASH FLOODING AND SOME HAIL. LOOK
FOR MOSTLY DRY...WARM AND BREEZY TO LOCALLY WINDY CONDITIONS TO
PREVAIL FROM WEDNESDAY THROUGH SATURDAY AS ANOTHER UPPER LEVEL LOW
PRESSURE SYSTEM GRADUALLY APPROACHES FROM THE WEST. TEMPERATURES
WILL TREND DOWN OVER THE WEEKEND AS THE UPPER LEVEL LOW PRESSURE
SYSTEM PUSHES A PACIFIC COLD FRONT THROUGH.

&&

.DISCUSSION...
MOISTURE ADVECTION AND DESTABILIZATION OF THE ATMOSPHERE WITH THE
APPROACH OF THE UPPER LOW...CURRENTLY OVER ARIZONA...IS RESULTING
IN THUNDERSTORMS BREAKING-OUT ACROSS MUCH OF THE AREA. THROUGH 3
PM MDT...THE MOST ROBUST THUNDERSTORMS HAVE BEEN ACROSS THE
EASTERN PLAINS WHERE SEVERAL REPORTS OF HAIL UP TO QUARTER SIZE
AND RAIN AMOUNTS IN EXCESS OF ONE INCH IN 30 MINUTES HAVE BEEN
REPORTED. MOISTURE ADVECTION IS FORECAST TO CONTINUE INTO THE
EVENING HOURS...WITH PWATS EXCEEDING ONE INCH ACROSS SOUTHEAST
PORTIONS OF OUR AREA WHICH WOULD BE NEAR THE 99TH PERCENTILE IN
TERMS OF MAY PWAT CLIMATOLOGY. AT THIS POINT...THE FLASH FLOOD
THREAT WOULD APPEAR LIMITED...BUT SOME MERGING/ORGANIZATION OF
STORMS IS FORECAST TO OCCUR OVERNIGHT AND WILL INCREASE THE FLASH
FLOOD THREAT OVER THE WATCH AREA. ELSEWHERE...THE FLASH FLOOD
THREAT SHOULD BE LOCALIZED...THOUGH SOAKING RAINS ARE LIKELY ACROSS
CENTRAL AND NORTHERN PORTIONS OF NEW MEXICO.

ANOTHER HEALTHY ROUND OF STORMS FORECAST TUESDAY AS THE UPPER LOW
MOVES OVERHEAD...WITH THE BEST CHANCES FOR DEEP...PERHAPS
SEVERE..CONVECTION NEAR THE TEXAS BORDER WHERE THE SPC SHOWS A
SLIGHT RISK FOR SEVERE STORMS IN THE DAY 2 CONVECTIVE OUTLOOK.
THAT SAID...CONVECTION IS FORECAST TO SHIFT RAPIDLY INTO THE TEXAS
PANHANDLE TUESDAY AFTERNOON...SO THE SEVERE THREAT MAY BE LIMITED
TO A FEW HOURS DURING THE AFTERNOON. ELSEWHERE...HAIL-PRODUCING
STORMS ARE FORECAST BY AFTERNOON...ESPECIALLY IN THE MOUNTAINS...
WITH THE POTENTIAL FOR SEVERAL INCHES OF HAIL ACCUMULATION THOUGH
ACTUAL HAIL SIZE SHOULD BE LESS THAN ONE INCH. TUESDAY WILL BE A
"COOL" DAY WITH HIGHS BELOW NORMAL AREAWIDE.

A DRYING/WARMING TREND TO KICK-OFF WEDNESDAY AND CONTINUE THROUGH
THE END OF THE WORK WEEK WITH BREEZY TO LOCALLY WINDY CONDITIONS.
A FEW SHOWERS AND THUNDERSTORMS ARE FORECAST EACH DAY...MAINLY
ACROSS THE WESTERN AND NORTHERN HIGH TERRAIN...BUT GIVEN A
SIGNIFICANT DOWNTREND IN PWATS WETTING RAINS WILL BE HARD TO COME-
BY. SOME POTENTIAL EXISTS FOR A DRYLINE THUNDERSTORM OR TWO
BETWEEN WEDNESDAY NIGHT AND FRIDAY ACROSS THE FAR SOUTHEAST...
DEPENDENT ON THE EXTENT OF THE DRYLINE SLOSHING WESTWARD.

A COOLING TREND FORECAST OVER THE WEEKEND AS THE EASTWARD
ADVANCING UPPER LOW PUSHES A PACIFIC COLD FRONT THROUGH. THE 12Z
MODEL SUITE TRENDED FURTHER SOUTH WITH THE BOTTOMING OF THE UPPER LOW
LATER THIS WEEK AND PUSHES IT FURTHER EAST BEFORE PULLING IT OUT
TO THE NORTHEAST COMPARED TO PREVIOUS RUNS. IF THIS TREND
CONTINUES THEN THIS FEATURE MAY BE MORE OF A WEATHER-MAKER FOR US
THAN WHAT IS CURRENTLY IN OUR FORECAST.

11

&&

.FIRE WEATHER...
ATMOSPHERIC LIFT ASSOCIATED WITH UPPER LOW/TROUGH OVER WESTERN
ARIZONA DRAWING UP PLENTIFUL MID LEVEL SUBTROPICAL MOISTURE TO
PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS OVER MUCH OF THE AREA.
LOW LEVEL GULF MOISTURE SURGED NORTHWARD LAST NIGHT AND THIS MORNING
ON A LOW LEVEL JET CENTERED OVER FAR WEST TX AND SE NM. SHOWERS AND
STORMS WILL CONTINUE WELL INTO THE EVENING HOURS AS LIFT AHEAD OF
THE UPPER LOW REMAINS OVER NEW MEXICO. STRONG TO SEVERE STORMS OVER
THE EASTERN PLAINS WILL CONTINUE OVERNIGHT. HEAVY RAINFALL AMOUNTS
ARE LIKELY OVER THE EAST-CENTRAL AND SOUTHEAST PLAINS.

ABOVE MENTIONED UPPER LOW/TROUGH SLIDES NORTHEASTWARD TO NEAR THE
FOUR CORNERS BY TUESDAY MORNING. COLD POOL OF AIR ALOFT WILL COMBINE
WITH DAYTIME HEATING AND RESIDUAL MOISTURE TO GENERATE ANOTHER ROUND
OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. MAY OF THE
STORMS WILL LIKELY PRODUCE SMALL HAIL AS TEMPERATURES ALOFT WILL BE
QUITE COLD FOR EARLY MAY. WIDESPREAD WETTING RAINS REMAIN ON TRACK
BETWEEN THIS AFTERNOON AND TUESDAY EVENING OVER MUCH OF CENTRAL AND
NORTHERN NEW MEXICO.

DRIER BUT COOLER THAN AVERAGE TEMPERATURES REMAIN ON TRACK FOR
WEDNESDAY. WEATHER PREDICTION MODELS ARE IN GOOD AGREEMENT THAT LOW
LEVEL SOUTHERLY WINDS WILL INCREASE THURSDAY...RESULTING IN SLIGHT
WARMING. MODELS ARE TRENDING FARTHER SOUTH WITH A UNSEASONABLY DEEP
CLOSED LOW DROPPING SOUTH THROUGH CALIFORNIA WEDNESDAY NIGHT AND
THURSDAY. ANY FARTHER SOUTH AND THE FLOW ALOFT COULD BACK ENOUGH TO
DRAW UP SUBTROPICAL MOISTURE ONCE AGAIN...RESULTING IN MORE
PRECIPITATION THAN WIND. AT THIS TIME...HOWEVER...CURRENT MODEL
SOLUTIONS WOULD RESULT IN INCREASING SOUTHWEST WINDS AND A FEW HOURS
OF CRITICAL CONDITIONS FOR THE LOWER RIO GRANDE VALLEY FRIDAY
AFTERNOON. VENTILATION RATES WILL GENERALLY BE IN GOOD TO EXCELLENT
RANGE DURING THE NEXT SEVEN DAYS.

33

&&

.AVIATION...
18Z TAF CYCLE
UPPER LOW/TROUGH MOVING NEWD THROUGH AZ TOWARD THE 4-CORNERS THIS
AFTERNOON WILL COMBINE WITH DEEP MOISTURE TO CREATE SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS AREAWIDE TODAY. MTS WILL BECOME
OBSCURED AS SHRA AND TSRA BECOME MORE WIDESPREAD WITH SCT MVFR TO
IFR CIGS/VSBYS AND AS AREAS OF BR DEVELOP. LOW LEVEL GULF MOISTURE
SURGING NWWD ON A LOW LEVEL JET NOSING UP INTO SE NM. STRONG TO
SEVERE STORMS EXPECTED OVER THE ERN PLAINS TODAY AND TONIGHT...LIKELY
IMPACTING KTCC AND KROW WITH VERY HEAVY RAIN...LARGE HAIL AND WIND
GUSTS TO 50KT POSSIBLE.

33

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  48  62  44  70 /  50  60  40  10
DULCE...........................  42  59  39  64 /  70  70  60  30
CUBA............................  44  60  42  66 /  60  60  40  20
GALLUP..........................  41  60  39  66 /  50  50  40  10
EL MORRO........................  39  58  38  64 /  50  50  30  10
GRANTS..........................  39  61  38  67 /  50  50  30  10
QUEMADO.........................  42  59  40  67 /  40  50  20  10
GLENWOOD........................  46  69  45  75 /  20  30  10   5
CHAMA...........................  38  58  37  60 /  70  70  60  30
LOS ALAMOS......................  46  61  45  65 /  70  60  40  10
PECOS...........................  45  60  44  66 /  80  60  30  10
CERRO/QUESTA....................  38  62  37  64 /  70  60  40  20
RED RIVER.......................  36  51  36  55 /  80  70  50  20
ANGEL FIRE......................  35  53  35  58 /  80  70  40  20
TAOS............................  38  63  38  65 /  70  50  40  10
MORA............................  41  58  42  63 /  80  70  30  10
ESPANOLA........................  45  62  44  69 /  60  40  30  10
SANTA FE........................  46  62  45  66 /  70  50  30  10
SANTA FE AIRPORT................  44  65  43  69 /  60  50  30   5
ALBUQUERQUE FOOTHILLS...........  51  67  47  73 /  60  40  30   5
ALBUQUERQUE HEIGHTS.............  52  68  48  74 /  50  40  20   5
ALBUQUERQUE VALLEY..............  49  70  46  76 /  40  30  20   5
ALBUQUERQUE WEST MESA...........  52  68  48  75 /  50  40  30   5
LOS LUNAS.......................  48  71  46  76 /  40  30  20   5
RIO RANCHO......................  51  67  49  74 /  50  40  30   5
SOCORRO.........................  50  73  48  79 /  30  30  20   5
SANDIA PARK/CEDAR CREST.........  46  62  44  69 /  60  50  40   5
TIJERAS.........................  47  64  43  71 /  60  40  30   5
MORIARTY/ESTANCIA...............  43  64  39  69 /  60  40  20   5
CLINES CORNERS..................  44  64  42  68 /  70  50  20   5
GRAN QUIVIRA....................  47  66  44  70 /  50  40  20   5
CARRIZOZO.......................  50  71  49  76 /  50  20  10   5
RUIDOSO.........................  48  68  46  73 /  70  30  10   5
CAPULIN.........................  46  63  45  69 /  80  60  30  10
RATON...........................  44  64  43  71 /  80  60  20   5
SPRINGER........................  45  65  44  72 /  80  60  20   5
LAS VEGAS.......................  43  62  45  68 /  80  60  20   5
CLAYTON.........................  51  67  48  79 /  80  70  30   5
ROY.............................  48  65  46  74 /  80  60  20   5
CONCHAS.........................  52  69  52  78 /  80  60  20   5
SANTA ROSA......................  51  70  50  77 /  80  60  20   5
TUCUMCARI.......................  53  72  52  80 /  80  60  20   5
CLOVIS..........................  53  71  49  78 /  90  70  20   5
PORTALES........................  55  72  51  79 /  90  70  20   5
FORT SUMNER.....................  53  72  50  79 /  80  50  20   5
ROSWELL.........................  55  79  51  84 /  80  40  10   5
PICACHO.........................  52  73  49  78 /  70  30  10   5
ELK.............................  50  70  47  74 /  70  30  10   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR THE FOLLOWING
ZONES...NMZ535>538.

&&

11
Hazardous weather outlook, May 4, 5:50 AM MDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
550 AM MDT MON MAY 4 2015

NMZ501>540-051200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
550 AM MDT MON MAY 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS THE DE BACA...CURRY...ROOSEVELT AND CHAVES
COUNTIES. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS.
HOWEVER...A STRONG TO PERHAPS AN ISOLATED SEVERE STORM MAY OCCUR
ANYWHERE EAST OF THE CENTRAL MOUNTAIN CHAIN THIS AFTERNOON AND
TONIGHT. HEAVY RAIN MAY ACCOMPANY ANY OF THESE STORMS...THOUGH THE
RISK FOR FLASH FLOODING IS GREATEST ACROSS THE EAST CENTRAL AND
SOUTHEAST PLAINS. STORMS CONTAINING HEAVY RAIN ARE EXPECTED TO
PERSIST THROUGH THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON
ACROSS QUAY...CURRY AND ROOSEVELT COUNTIES. LARGE HAIL...DAMAGING
WINDS AND FLASH FLOODING WILL BE POSSIBLE ONCE AGAIN.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER AND FLASH
FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB
SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO
SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA
TWITTER USING THE HASHTAG N M W X.

34

In the hours before

Special weather statement, May 4, 4:10 PM MDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
410 PM MDT MON MAY 4 2015

NMZ535-042245-
CURRY COUNTY-
410 PM MDT MON MAY 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CURRY COUNTY THROUGH 445
PM MDT...

AT 408 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CANNON AFB...OR ABOUT 7 MILES WEST OF
CLOVIS...MOVING NORTH AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...RANCHVALE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3470 10330 3463 10306 3435 10326 3440 10341
TIME...MOT...LOC 2210Z 201DEG 20KT 3441 10331
Special weather statement, May 4, 4:23 PM MDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
423 PM MDT MON MAY 4 2015

NMZ538-540-042245-
CHAVES COUNTY PLAINS-SOUTHWEST CHAVES COUNTY-
423 PM MDT MON MAY 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY THROUGH 445
PM MDT...

AT 421 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTH OF HOPE...OR ABOUT 19 MILES
NORTHWEST OF ARTESIA...MOVING NORTH AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...ROSWELL CORRECTIONAL FACILITY
AND STATE HIGHWAY 13.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT MONDAY
EVENING FOR SOUTHEASTERN NEW MEXICO.

&&

LAT...LON 3291 10487 3324 10476 3317 10450 3295 10462
      3295 10483 3291 10483 3290 10484
TIME...MOT...LOC 2222Z 199DEG 17KT 3297 10473
Special weather statement, May 4, 5:01 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
501 PM MDT MON MAY 4 2015

NMZ519-521-042345-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SANDIA/MANZANO
MOUNTAINS-
501 PM MDT MON MAY 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BERNALILLO...NORTHEASTERN
VALENCIA AND EXTREME NORTHWESTERN TORRANCE COUNTIES THROUGH 545 PM
MDT...

AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ISLETA PUEBLO...OR ABOUT 9 MILES NORTHEAST
OF LOS LUNAS...MOVING NORTH AT 25 MPH TOWARD ALBUQUERQUE.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...ALBUQUERQUE...SOUTH VALLEY...
RIO GRANDE NATURE CENTER...TAYLOR RANCH...LOS RANCHOS DE
ALBUQUERQUE...NORTH VALLEY...SANDIA HEIGHTS...VENTANA RANCH...
PARADISE HILLS...PAJARITO...CARNUEL...PETROGLYPH NATIONAL MONUMENT...
ALAMEDA...SANDIA CREST AND SANDIA PEAK SKI AREA.

THIS WILL IMPACT THE FOLLOWING NEW MEXICO HIGHWAYS...
  INTERSTATE 40 BETWEEN MILE MARKERS 150 AND 171...
  INTERSTATE 25 BETWEEN MILE MARKERS 207 AND 234...

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3521 10682 3521 10640 3484 10645 3486 10674
TIME...MOT...LOC 2301Z 180DEG 21KT 3494 10662

CA
Special weather statement, May 4, 5:03 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
503 PM MDT MON MAY 4 2015

NMZ538-042330-
CHAVES COUNTY PLAINS-
503 PM MDT MON MAY 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY THROUGH 530
PM MDT...

AT 500 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF BOTTOMLESS LAKES STATE PARK...OR
ABOUT 19 MILES EAST OF ROSWELL...MOVING NORTH AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
CHAVES COUNTY.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3350 10432 3355 10402 3327 10409 3328 10426
TIME...MOT...LOC 2304Z 172DEG 8KT 3334 10420

CA
Local storm report, May 4, 6:00 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 PM MDT MON MAY 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     HAIL             5 NE ALBUQUERQUE        35.16N 106.57W
05/04/2015  E0.88 INCH       BERNALILLO         NM   PUBLIC

&&

EVENT NUMBER ABQ1502184

43
Local storm report, May 4, 6:01 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
601 PM MDT MON MAY 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     HAIL             5 E CANNON AFB          34.38N 103.23W
05/04/2015  E1.00 INCH       CURRY              NM   PUBLIC

&&

EVENT NUMBER ABQ1502185

43

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 8:16 PM MDTAreal Flood AdvisoryABQRoosevelt89 min
May 4, 9:00 PM MDTAreal Flood AdvisoryABQCurry2 hr
May 5, 12:30 PM MDTSevere Thunderstorm WarningABQChaves, De Baca, Lincoln30 min
May 5, 12:47 PM MDTSevere Thunderstorm WarningABQChaves, De Baca, Lincoln28 min
May 5, 1:01 PM MDTSpecial Weather StatementABQChaves29 min
May 5, 1:11 PM MDTSevere Thunderstorm WarningABQHarding, Quay, San Miguel22 min
May 5, 1:18 PM MDTSpecial Weather StatementABQQuay57 min
May 5, 1:20 PM MDTSpecial Weather StatementABQChaves55 min
May 5, 1:23 PM MDTSpecial Weather StatementABQDe Baca, Guadalupe22 min
May 5, 1:31 PM MDTSpecial Weather StatementABQChaves44 min
May 5, 1:41 PM MDTSevere Thunderstorm WarningABQChaves49 min
May 5, 1:48 PM MDTSpecial Weather StatementABQDe Baca57 min
May 5, 1:57 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe, Quay33 min
May 5, 2:15 PM MDTSpecial Weather StatementABQChaves60 min
May 5, 2:19 PM MDTSpecial Weather StatementABQQuay56 min
May 5, 2:36 PM MDTSpecial Weather StatementABQ9 min
May 5, 2:42 PM MDTSevere Thunderstorm WarningABQQuay, San Miguel32 min
May 5, 2:52 PM MDTAreal Flood AdvisoryABQCurry113 min
May 5, 2:52 PM MDTSpecial Weather StatementABQRoosevelt38 min
May 5, 3:08 PM MDTSpecial Weather StatementABQValencia37 min
May 5, 3:20 PM MDTSpecial Weather StatementABQCurry, Quay, Roosevelt40 min
May 5, 4:04 PM MDTSpecial Weather StatementABQQuay26 min

Nearby

Flash Flood Warnings in New Mexico, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.